Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Weight gain after putting mirena coil. Bloated stomach, jawline congestion. Side effects?

Hi I have had a mirena coil fitted for just over two years. I have suddenly now gained a stone in weight and feel terribly bloated. I have jawline congestion spots too & have been told this is a result of the coil. Just worried about the bloated stomach - I went a little over calorie intake at the weekend but not that much
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
Sometimes bloating sensation of the abdomen can be seen as side effect of the mirena coil.
And there are no proved evidences related to weight gain due to the coil.
But as you are having congestion spots, better to consult gynecologist once and get examined to rule out serious complications like blood coagulation problems.
Don't worry these are rare but better to rule out.
If you are continuously having problem with this better to choose some other contraceptive measure.
For more details you can ask me through:
Take care.

Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor